MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1416100-J
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with the ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year post initial procedure, during a routine follow up, a junction endoleak (categorized as a type 3a endoleak) was identified.The physician elected to implant an ovation ix iliac limb stent graft to successfully resolve this event.The patient status was reported as stable.This event was previously reported under mdr # 3008011247-2021-00140.On 28 august 2023, during routine follow up, another junctional endoleak was suspected at the proximal part of the limb.The patient was brought back on (b)(6) 2023 and an angiogram was performed.An endoleak was difficult to visualize; however, the physician determined this to be a type 3a endoleak and elected to treat the patient by placing 14x45 ovation limbs to each of the gates raising the bifurcation.The patient was reported as doing fine post this tertiary procedure.
 
Event or Problem Description
The patient was initially implanted with the ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year post initial procedure, during a routine follow up, a junction endoleak (categorized as a type 3a endoleak) was identified.The physician elected to implant an ovation ix iliac limb stent graft to successfully resolve this event.The patient status was reported as stable.This event was previously reported under mdr # 3008011247-2021-00140.On (b)(6) 2023, during routine follow up, another junctional endoleak was suspected at the proximal part of the limb.The patient was brought back on (b)(6) 2023 and an angiogram was performed.An endoleak was difficult to visualize; however, the physician determined this to be a type 3a endoleak and elected to treat the patient by placing 14x45 ovation limbs to each of the gates raising the bifurcation.The patient was reported as doing fine post this tertiary procedure.Additional information: an internal clinical assessment refuted the type 3a endoleak, rather it was determined to be a type 2 endoleak (non-device related).Type 2 endoleaks are anatomy related events and are not caused or contributed by the device.A complaint is not warranted since there is no alleged deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance of the device.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak is refuted, rather it was determined to be a type 2 endoleak (non-device related).The additional endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.The type 2 endoleak of the lumbar arteries is anatomy related.No procedure related harms for this complaint were identified.The final patient status was reported as discharged home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Please remove from your complaint system as there was no device failure this is no longer considered a complaint.Corrections: b5: describe event or problem has been updated.G3: awareness date has been updated.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key17749389
Report Number3008011247-2023-00164
Device Sequence Number20142519
Product Code MIH
UDI-Device IdentifierM701TVIL1416100J1
UDI-Public+M701TVIL1416100J1/$$3230814FS08132024I
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2023
Device Model NumberTV-IL1416100-J
Device Lot NumberFS081320-24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS013020-08; OVATION IX ILIAC LIMB, LOT # FS051921-27; OVATION IX MAIN BODY, LOT # FS021220-30; OVATION PRIME FILL POLYMER, LOT # FF060320-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexUnknown